MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION SCREWDRIVER SELF-RETAINING; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION SCREWDRIVER SELF-RETAINING; SCREWDRIVERS
Model Number 324.105
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is expected to be returned for manufacturer review/investigation, but has not been received yet.Occupation: initial reporter is synthes sales representative.Product was not returned.Device history records review could not be completed without lot number.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent an anterior cervical fusion procedure.During the procedure, it was observed that the four insertion screwdrivers self-retaining are old and becoming very dull and no longer self-retaining.It is unknown if there was a surgical delay.Procedure outcome and patient status are unknown.This report is for one (1) insertion screwdriver.This is report 4 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: date of event.Device identification: additional possible synthes lot numbers: 5069285; 5072273; 5278707.Device manufacture date: additional release to warehouse dates: (b)(6)2005; (b)(6) 2005; (b)(6) 2006.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part number: 324.10.Synthes lot number: 5067129.Supplier lot number: 555558h05.Release to warehouse date: 25aug2005.Expiration date: n/a.Supplier: beere precision medical instruments.Material record review (mrr) was generated during production for 6 parts undersized @32.5mm, 3 parts for tip does not retain gage, and 1 part with laser etch not present.4 parts were returned, and the 6 parts conformed because the spec on i/s was incorrect.This non-conformance is relevant to the complaint condition of screwdrivers self-retaining are old and becoming very dull and no longer self-retaining.Review of the device history record showed that there were issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was conducted.Visual inspection: visual inspection performed at customer quality observed that the tip of the returned screw driver was worn at its extreme edges.No new issues were identified on the remaining portions of the device.Functional test: functional test was not able to be performed as the mating device(screws) were not returned along with the complained device at customer quality.Complaint condition was not able to be replicated at the customer quality as the mating devices were not returned.However due the worn condition of the returned devices it is confirmed that the complaint condition agree with the complaint description and the complaint condition was confirmed.Drawing review: relevant drawings for the returned device (both current revision and from the time of manufacture): top-level were reviewed.Dimensional analysis: dimensional analysis performed on the tip edges of the returned device measured the corner to corner tip dimensions and it falls within the specification of per relevant drawings.Conclusion: while no root cause could be determined it is likely that the age of the device (approximately 14 years) with consistent usage could have contributed to this worn condition which in turn contributed to unable to assemble to screw complaint condition.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTION SCREWDRIVER SELF-RETAINING
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8522622
Report Number2939274-2019-57520
Device Sequence Number14125629
Product Code HXX
UDI-Device Identifier10705034769332
UDI-Public(01)10705034769332
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number324.105
Device Catalogue Number324.105
Device Lot Number5067129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer04/23/2019
05/23/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/14/2019
05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1